| Model Number |
24674 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/30/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 90% stenosed target lesion was located in the moderately tortuous and moderately calcified left external iliac artery.A 7.0 x 40, 135cm mustang balloon catheter was advanced for dilatation.However, during the first inflation for 10 seconds at 8 atmospheres, the balloon was ruptured.The device was removed without any problem, and the procedure was completed with a different device.There were no patient complications reported, and the patient was in good condition after the procedure.
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for analysis and investigation was completed.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.The rated burst pressure for this device is 20 atmospheres as per mustang specification.The returned device was attached to an encore inflation unit.Positive pressure was applied when di water was observed to be leaking from a balloon pinhole located approximately 12mm proximal from the distal marker band.A visual examination of the marker bands identified no issues.A visual and tactile examination identified no kinks or damage to the shaft.A visual and tactile examination identified no damage to the tip.
Event or Problem Description